Thank you for taking the time to read this. I feel blessed to find this site, I have been feeling quite lost and unlike myself for a few months now, and I have read so many posts of people who are experiencing exactly the same things I am, but they are being pointed in several different directions (Neurology, Ophthalmology, ENT, ect.) which frightens me!
BACKGROUND which may contribute to my symptoms:
- I am 25/female
- Heavy caffeine drinker (3 cups/day)
- Had a concussion with complete loss of consciousness/vomiting/CT scan when I was between 10-11 years old
- I have been a vegetarian since July 2010
- Started taking a multivitamin only a few weeks ago.
- I have a history of eye ulcers (both eyes, within past 5 years)
- I am diagnosed with depression & anxiety
- I have been taking Effexor XR (150mg) since March 2011 and about a month ago I stopped taking it. I had missed a few days, then would take one. I have not taken it at all in the past 2-3 weeks. I have read posts on this website that the withdrawal may be the reason for the symptoms.
- Experienced 4 close deaths this year, before this - I hadn't had a death since I was 4 years old. Despite this, I am generally NOT depressed.
- "Whooshing" sensation and pressure in my HEAD, when turning my head or moving my eyes back and forth. This is almost constant and has been going on for about a month.
- Memory loss/short term: My memory has been terrible for about a month or two now. I cannot recall what I was doing 5 minutes ago, and often walk into a room and realize I cannot remember why/what I went in there for.
- Hearing: My hearing has seemed worse for about a year now. At my last vision exam, (earlier this year), they did a hearing test, and I could hear both beeps - so they said there wasn't anything to be worried about.
- Vision: My vision seems to be getting worse, but it is hard to tell - I have always had significantly bad vision. My eyesight 'fades' in and out, and my eyes cross.
- Dyslexia/Trouble explaining myself: These symptoms have also been within the past few months.
- Inability to concentrate: I started taking BrainStrong (DHA) a week ago because this has been so bad.
- Body stiffness
- Twitches: Fingers, arms, wrists.
Any help you can provide would mean the world to me. I am in an even larger dilemma because my insurance only covers providers who work for my company. I work from home, in a DIFFERENT state, so my insurance is pretty much useless to me. Because of this reason and the cost, I am dropping my insurance, effective 1/1/12 and will not have insurance at all. I need to know if I should spend the extra money to see an out-of-network physician before the end of the year :[
No, I have not had any basic labs done yet. I have been treating the symptoms from home, assuming that it's from exactly what you said above (vitamin deficiency & withdrawal). That seemed to make the most sense to me. I guess I have been ignorant to the fact that there would even be withdrawal from Effexor!
Since I starting taking DHA about 2 weeks ago, I feel much better - my symptoms seem to have been relieved and I do not have the "whooshing" sensation nearly as often. Plus, I've been without Effexor for a while now. So, I hope it was just a vitamin deficiency combined with withdrawal. We'll see how it goes!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.